Take Care of Yourself During the Holiday Season

Be sure to recognize the signs and symptoms of an overdose. Someone may have overdosed if they:

  • Are not able to wake up
  • Are breathing slowly or not at all
  • Have blue or grey lips or nails
  • Have tiny pupils or their eyes are rolled back
  • Have a limp body

If you are with someone who has overdosed:

  • Call 911 right away
  • Give naloxone. Naloxone can reverse an opioid overdose for a short time while you wait for emergency help

WHERE TO GET NALOXONE AND OTHER RESOURCES

You can pick up naloxone for free at some pharmacies and community agencies. Visit www.ontario.ca/page/where-get-free-naloxone-kit or call 1-866-531-2600 for locations.

If you are buying or using drugs, think about using at a supervised consumption site (SCS) or an overdose prevention site (OPS). If you cannot get to a SCS or OPS, don’t use alone. Use with someone else and take turns looking after one another. If you do use alone, have someone check on you.

The Loft Crosslinks Street Outreach Van provides help finding shelter and gives out safer injection supplies. Call 1-866-553-4053 to schedule a meeting location.

TREATMENT FOR ADDICTION AND HELP

If you want treatment for addiction, visit the Rapid Access Addiction Medicine (RAAM) clinic. No appointment is needed, but bring your health card. Call 1-888-399-8342 for clinic hours, or visit:

  • Markham Stouffville Hospital (Monday and Friday: 1 p.m. – 3 p.m.; closed on December 24 and 28)
  • Southlake Regional Health Centre (Tuesday: 9 a.m. – 11 a.m. and Thursday: 1:30 p.m. – 3:30 p.m.; closed on December 25 and January 1)
  • Mackenzie Richmond Hill Hospital (Monday: 9 a.m. – 11 a.m.

If you are feeling depressed, lonely, anxious, scared, angry, or have other mental distress, call the 310-COPE Community Crisis Response at 1-855-310-2673 or (TTY) 1-866-323-7785.

 

Source: Opioid Safety Bulletin – York Region Public Health Branch